EconPapers    
Economics at your fingertips  
 

THE HESTON STOCHASTIC-LOCAL VOLATILITY MODEL: EFFICIENT MONTE CARLO SIMULATION

Anthonie W. van der Stoep (), Lech Grzelak and Cornelis Oosterlee
Additional contact information
Anthonie W. van der Stoep: Derivatives Research and Validation Group, Rabobank, Graadt van Roggenweg 400, 3531 AH, Utrecht, The Netherlands;

International Journal of Theoretical and Applied Finance (IJTAF), 2014, vol. 17, issue 07, 1-30

Abstract: In this paper we propose an efficient Monte Carlo scheme for simulating the stochastic volatility model of Heston (1993) enhanced by a nonparametric local volatility component. This hybrid model combines the main advantages of the Heston model and the local volatility model introduced by Dupire (1994) and Derman & Kani (1998). In particular, the additional local volatility component acts as a "compensator" that bridges the mismatch between the nonperfectly calibrated Heston model and the market quotes for European-type options. By means of numerical experiments we show that our scheme enables a consistent and fast pricing of products that are sensitive to the forward volatility skew. Detailed error analysis is also provided.

Keywords: Heston stochastic-local volatility; HSLV; stochastic volatility; local volatility; Heston; hybrid models; calibration; Monte Carlo (search for similar items in EconPapers)
Date: 2014
References: View complete reference list from CitEc
Citations: View citations in EconPapers (20)

Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S0219024914500459
Access to full text is restricted to subscribers

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wsi:ijtafx:v:17:y:2014:i:07:n:s0219024914500459

Ordering information: This journal article can be ordered from

DOI: 10.1142/S0219024914500459

Access Statistics for this article

International Journal of Theoretical and Applied Finance (IJTAF) is currently edited by L P Hughston

More articles in International Journal of Theoretical and Applied Finance (IJTAF) from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().

 
Page updated 2025-03-20
Handle: RePEc:wsi:ijtafx:v:17:y:2014:i:07:n:s0219024914500459